Skip to Main content Skip to Navigation
Journal articles

On-line Ramsey numbers for paths and stars

Abstract : We study on-line version of size-Ramsey numbers of graphs defined via a game played between Builder and Painter: in one round Builder joins two vertices by an edge and Painter paints it red or blue. The goal of Builder is to force Painter to create a monochromatic copy of a fixed graph H in as few rounds as possible. The minimum number of rounds (assuming both players play perfectly) is the on-line Ramsey number r(H) of the graph H. We determine exact values of r(H) for a few short paths and obtain a general upper bound r(Pn) ≤ 4n −7. We also study asymmetric version of this parameter when one of the target graphs is a star Sn with n edges. We prove that r(Sn, H) ≤ n*e(H) when H is any tree, cycle or clique
Document type :
Journal articles
Complete list of metadata

Cited literature [20 references]  Display  Hide  Download
Contributor : Service Ist Inria Sophia Antipolis-Méditerranée / I3s Connect in order to contact the contributor
Submitted on : Thursday, April 3, 2014 - 4:13:32 PM
Last modification on : Tuesday, December 7, 2021 - 3:33:14 PM
Long-term archiving on: : Thursday, July 3, 2014 - 4:40:24 PM


Files produced by the author(s)




J. A. Grytczuk, H. A. Kierstead, P. Prałat. On-line Ramsey numbers for paths and stars. Discrete Mathematics and Theoretical Computer Science, DMTCS, 2008, Vol. 10 no. 3 (3), pp.63--74. ⟨10.46298/dmtcs.427⟩. ⟨hal-00972333⟩



Record views


Files downloads